MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-LWS
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "high pressure alarm at insertion.Removed and replaced with a non-fiber iabc'.No patient injury or consequence reported.The paitent's current condition is unknown.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) with-out the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the iabc; blood was noted in the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The supplied 40cc driveline tubing was noted connected to the short driveline tubing.A bend to the cen-tral lumen was noted at approximately 5cm from the iab distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The cal key was examined no damage was noted; a dry substance was noted on the cal key.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully com-pleted due to a blocked central lumen.Upon aspiration, water was unable to be pulled into the sy-ringe.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The one-way valve was connected to the short driveline tubing, and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved towards the iabc bifurcate with little force.Upon removal, no damage was noted to the iab catheter.The iabc was connected to an iabp using a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.The iabc was leak tested in accordance with testing meth-ods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Re-sistance was noted at approximately 5cm from the iabc distal tip.The guidewire was able to advance through the central lumen.Some blood and debris were noted.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed be-fore inserting the guidewire.Another attempt to aspirate and flush the catheter was successfully completed.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "high pressure alarm" is not confirmed.During the investigation, no dam-age or abnormalities were noted to the returned sample.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.
 
Event or Problem Description

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23154191
Report Number3010532612-2025-00952
Device Sequence Number10102179
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)240726(17)260630(10)18F24G0079(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F24G0079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date12/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown